MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CAHETER

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CAHETER
Model Number M00146316B1
Medical Device Problem Codes Entrapment of Device (1212); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) preparation for use, " the surface of the zipwire hydrophilic guide wire is not lubricious unless it is wet.Before removing the zipwire hydrophilic guide wire from its dispenser inject sterile heparinized saline solution into the luer lock hub end of the dispenser using a syringe.Inject enough solution to fill the dispenser coil.This will completely cover the zipwire hydrophilic guide wire surface and activate the hydrophilic coating." the dfu operating instructions further state," fill catheter or other device with heparinized saline solution before and during use to ensure smooth movement of the zipwire hydrophilic guide wire within the device.Moisten sterilized gauze with heparinized saline solution to facilitate handling of the zipwire hydrophilic guide wire.Insert the zipwire hydrophilic guide wire into the device and advance to desired position.Note: if movement of the zipwire hydrophilic guide wire within the device becomes diminished, remove the guide wire and reactivate the coating by wetting its entire surface with heparinized saline solution." at this time, it is not possible to assign a definitive root cause for the event as reported.The event date, patient information and initial reporter's name, profession and occupation were not provided at the time of this report.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
It was reported that catheter stuck on guidewire occurred.After a zipwire hydrophilic guide wire was inserted, an angiojet solent omni was used for a thrombectomy procedure.During the procedure, it was reported that the catheter became stuck on the zipwire while inside the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consists of one each hydro gw stf std an 260-035; returned coiled, loose and double-bagged within "zip-lock" style poly pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presents multi-directional bends over the distal 12.0cm, consistent with tensile loading.The specimen also presents a kink/bend 197.7 to 197.8cm from the distal tip with skive/cut damage to the polymer jacket in a distal to proximal orientation located 198.0 to 211.0cm from the distal tip.The bend damage over the distal 12.0cm appears consistent with being caused by pulling the wire from a constraint condition.The location and nature of the skive/cut damage appears consistent with being caused by a tightened torque device while attempting to remove the specimen wire from the angiojet solent omni catheter.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use (dfu) warning, "to prevent possible tissue damage, care should be taken when manipulating a device over a zipwire¿ during the device's placement and withdrawal.If resistance if felt during the device placement discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.The operating instructions within the device instructions for use (dfu) further states".Fill catheter or other device with heparinized saline solution before and during use to ensure smooth movement of the zipwire hydrophilic guide wire within the device.Moisten sterilized gauze with heparinized saline solution to facilitate handling of the zipwire hydrophilic guide wire.Insert the zipwire hydrophilic guide wire into the device and advance to desired position.Note: if movement of the zipwire hydrophilic guide wire within the device becomes diminished, remove the guide wire and reactivate the coating by wetting its entire surface with heparinized saline solution." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided it appears that clinical and/or procedural factors have contributed to the event as reported.The event date, patient information and initial reporter's name, profession and occupation were not provided at the time of this report.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CAHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska, mn
MDR Report Key10308797
Report Number2126666-2020-00048
Device Sequence Number803915
Product Code DQX
UDI-Device Identifier08714729754862
UDI-Public08714729754862
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2022
Device Model NumberM00146316B1
Device Catalogue Number46-316B
Device Lot Number11184606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1